By Topic

Cumulant series expansion of hybrid nonlinear moments of complex random variables

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
G. Scarano ; Istituto di Acustica 'O.M. Corbino', Rome, Italy

A general theorem for zero-memory nonlinear transformations of complex stochastic processes is presented. It is shown that, under general conditions, the cross covariance between a stochastic process and a distorted version of another process can be represented by a series of cumulants. The coefficients of this cumulant expansion are expressed by the expected values of the partial derivatives, appropriately defined, of the function describing the nonlinearity. The theorem includes as a particular case the invariance property (Bussgang's (1952) theorem) of Gaussian processes, while holding for any joint distribution of the processes. The expansion in cumulants constitutes an effective means of analysis for higher-order-moment-based estimation procedures involving non-Gaussian complex processes

Published in:

IEEE Transactions on Signal Processing  (Volume:39 ,  Issue: 4 )